Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 296, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 27, 2009, 6:32 PM EDT for Walker County, Whitfield County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2009, 6:32 PM EDT (22:32 UTC)
- Expired
- May 27, 2009, 7:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Walker County, GA, Whitfield County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 272232
SVRFFC
GAC295-313-272300-
/O.NEW.KFFC.SV.W.0296.090527T2232Z-090527T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT WED MAY 27 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEAST WALKER COUNTY IN NORTHWEST GEORGIA
SOUTHERN WHITFIELD COUNTY IN NORTHWEST GEORGIA
* UNTIL 700 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR MILL
CREEK...MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3471 8489 3470 8493 3467 8489 3466 8489
3467 8494 3463 8491 3461 8493 3461 8504
3462 8505 3462 8507 3469 8513 3478 8502
TIME...MOT...LOC 2232Z 314DEG 9KT 3469 8501
$$2 follow-up statements
000
WWUS52 KFFC 272254
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT WED MAY 27 2009
GAC295-313-272300-
/O.CON.KFFC.SV.W.0296.000000T0000Z-090527T2300Z/
WALKER GA-WHITFIELD GA-
654 PM EDT WED MAY 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTH CENTRAL WHITFIELD AND EXTREME SOUTHEASTERN WALKER
COUNTIES...
AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
TILTON...MOVING SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3470 8496 3464 8492 3463 8491 3462 8494
3461 8504 3462 8505 3462 8507 3467 8509
TIME...MOT...LOC 2254Z 314DEG 9KT 3465 8496
$$
19000
WWUS52 KFFC 272306
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM EDT WED MAY 27 2009
GAC295-313-272316-
/O.EXP.KFFC.SV.W.0296.000000T0000Z-090527T2300Z/
WALKER GA-WHITFIELD GA-
706 PM EDT WED MAY 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WHITFIELD AND
EXTREME SOUTHEASTERN WALKER COUNTIES EXPIRED AT 700 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING FOR THIS AREA EARLIER HAS
WEAKENED AND IS NO LONGER SEVERE.
LAT...LON 3470 8496 3464 8492 3463 8491 3462 8494
3461 8504 3462 8505 3462 8507 3467 8509
TIME...MOT...LOC 2254Z 314DEG 9KT 3465 8496
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:15 PM EDT, 17 minutes earlier.
Area forecast discussion, May 27, 6:15 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT WED MAY 27 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... THE AREA OF LOW PRESSURE ALONG THE SOUTHEAST COAST CONTINUES TO PULL MUCH OF THE MOISTURE EASTWARD AS IT LIFTS TO THE NORTHEAST. THE LARGE AREA OF LOW PRESSURE OVER THE GREAT LAKES AND OHIO VALLEY HAS AN ASSOCIATED COLD FRONT THAT WILL SLOWLY SWING THROUGH THE CWA FRIDAY AND FRIDAY NIGHT TO BRING AN END TO THE ABUNDANCE OF TROPICAL MOISTURE AND MUCH OF THE SHOWERS AND THUNDERSTORMS. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A WAVE OR WEAK LOW THAT DEVELOPS ALONG THE FRONT OVER SOUTH GEORGIA WILL HOLD SOME CLOUDINESS OVER SOUTHERN SECTIONS SATURDAY. THE AMOUNT OF CLOUDINESS OR SHOWERS HOWEVER...GREATLY DEPENDS UPON THE MOVEMENT OF THE FRONT. THE LOW PRESSURE SYSTEMS ROTATING OVER THE NORTHEAST WILL PUSH A SERIES OF BOUNDARIES SOUTHWARD SATURDAY INTO SUNDAY. HIGH PRESSURE ARRIVES SUNDAY. THE GFS SHOWS SOME LOW LEVEL MOISTURE PUSHING OVER THE WEAK RIDGE THROUGH WEDNESDAY THAT COULD MAKE A DIFFERENCE AS TO THE AMOUNT OF SUNSHINE THROUGH THE PERIOD. 37 && .AVIATION... ISOLATED THUNDERSTORMS WILL BE THE PRIMARY ISSUE FOR SOME OF THE LOCAL TERMINALS EARLY THIS EVENING WITH CSG THE MOST LIKELY TO GET HIT IN THE NEXT HOUR OR TWO. AN OUTFLOW BOUNDARY FROM AN EARLIER STORM JUST NORTHWEST OF ATL MAY KEEP STORMS JUST SOUTH OF THAT AIRPORT. STORMS SHOULD DISSIPATE AROUND SUNSET...ROUGHLY BETWEEN 00-02Z. CEILINGS PREDOMINANTLY VFR WITH CLOUD BASES GENERALLY IN THE 4-5KFT RANGE AT THE MOMENT...SHOULD DROP THROUGH THE MVFR CATEGORY OVERNIGHT TO AROUND 1500 FT BY MORNING WITH 3-5SM VIS RESTRICTION LIKELY. SOME POTENTIAL FOR -SHRA AFTER 12Z THURSDAY...BUT WILL KEEP FOCUS OF PRECIP /WITH PROB30 THUNDER/ ON THURSDAY AFTERNOON WHERE BEST THUNDER POTENTIAL IS AS UPPER WAVE PASSES OVERHEAD AND COLD FRONT NEARS FROM THE NORTHWEST. WINDS REMAIN FAIRLY LIGHT SOUTHWEST THROUGH THE FORECAST PERIOD. RRH && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 85 64 85 58 / 20 30 20 10 5 ATLANTA 67 82 64 82 61 / 10 20 10 10 5 BLAIRSVILLE 62 79 57 80 53 / 20 30 20 20 10 CARTERSVILLE 62 83 59 82 53 / 10 30 10 20 10 COLUMBUS 68 86 67 87 62 / 10 30 20 10 5 GAINESVILLE 66 84 63 83 59 / 20 30 20 20 10 MACON 66 87 66 89 61 / 10 40 20 10 5 ROME 67 86 62 86 57 / 10 30 20 20 10 PEACHTREE CITY 64 84 63 83 56 / 10 20 20 10 5 VIDALIA 67 88 69 88 64 / 20 40 30 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 27, 9:36 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 936 AM EDT WED MAY 27 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 936 AM EDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED. .SYNOPSIS... A LOW PRESSURE SYSTEM WILL CONTINUE TO DRIFT FROM THE MID- MISSISSIPPI VALLEY INTO THE GREAT LAKES REGION TODAY AS A STATIONARY FRONT MEANDERS ACROSS THE OHIO VALLEY. .PRIMARY HAZARDS... THE PRIMARY HAZARD WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE CLOUD TO GROUND LIGHTNING. THE MOST FAVORED TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THIS AFTERNOON AND EVENING. .DISCUSSION... A WARM MOIST AIRMASS WILL CONTINUE OVER NORTH AND CENTRAL GEORGIA THROUGH TONIGHT AS A LOW PRESSURE SYSTEM DRIFTS INTO THE GREAT LAKES REGION AND A STATIONARY FRONT MEANDERS ACROSS THE OHIO VALLEY. WEAK DISTURBANCES IN THE UPPER LEVELS WILL INTERACT WITH THE DEEP MOISTURE IN PLACE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. WITH CAPES INCREASING INTO THE 500 TO 1000 RANGE THIS AFTERNOON...A FEW OF THE THUNDERSTORMS COULD BE STRONG...BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH TUESDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 27, 6:02 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 PM EDT WED MAY 27 2009 GAZ078-272245- 602 PM EDT WED MAY 27 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN HARRIS COUNTY UNTIL 645 PM EDT... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING IN WESTERN HARRIS COUNTY...NEAR THE ALABAMA STATE LINE BETWEEN VALLEY ALABAMA AND MOUNTAIN HILL...MOVING SOUTHEAST AT 15 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, May 27, 6:06 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 606 PM EDT WED MAY 27 2009 GAZ046-057-272245- 606 PM EDT WED MAY 27 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN NORTHEAST HENRY AND ROCKDALE COUNTIES UNTIL 645 PM EDT... AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PANOLA MOUNTAIN STATE PARK...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT HIDDEN VALLEY PARK...RICHARDSON PARK...AND KELLEYTOWN THROUGH 645 PM EDT. PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, May 27, 6:22 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 622 PM EDT WED MAY 27 2009 GAZ002-004-272300- 622 PM EDT WED MAY 27 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN EXTREME SOUTHEAST WALKER AND SOUTHERN WHITFIELD COUNTIES UNTIL 700 PM EDT... AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MILL CREEK...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA-SIZED HAIL. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. THE STORM WILL AFFECT AREAS BETWEEN VILLANOW AND DALTON...AND EVENTUALLY TILTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.